MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; WIRE, GUIDE, CATHETER
Model Number M001465250
Medical Device Problem Codes Break (1069); Entrapment of Device (1212); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The returned guidewire was unraveled, the coiled wire was found stretched along the distal end section and the solder ball was detached from core wire distal end.In addition, an unknown catheter device was returned loaded with the device and it has the coil distal tip trapped.Based on the condition of the returned device, engineers determined that the problem observed is most likely that excessive force had been applied trying to advance/release the device that caused the damage of the guidewire at distal section.It's important to mention that the device was dimensional tested and the results were within specification.The type of damage found in the device indicates it is likely that it was caused by the way in which the device was handled (excessively and/or forcefully) during procedure or during interaction with the other devices.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.
 
Event or Problem Description
It was reported to boston scientific corporation that a peripheral intervention amplatz super stiff guidewire was used in the ureter and bladder during a percutaneous ureteric stent.Placement procedure on (b)(6) 2021.During the procedure the guidewire went into the bladder fairly easily, a 9f sheath tip in the upper ureter, and an 8f 26cm percuflex stent inserted over the wire.All components were flushed with saline.There was difficulty withdrawing the inner stiffening catheter from pusher and stent; it was partly out when the hub came off the stiffening catheter.It felt like it was stuck on the wire.Everything was pulled back into the sheath.Upon examination outside the body, the wire had partly fallen apart with a fragment sticking through the stiffening catheter.The procedure was completed with a new amplatz super stiff guidewire.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation finding of core wire detached.
 
Event or Problem Description
It was reported to boston scientific corporation that a peripheral intervention amplatz super stiff guidewire was used in the ureter and bladder during a percutaneous ureteric stent.Placement procedure on (b)(6) 2021.During the procedure the guidewire went into the bladder fairly easily, a 9f sheath tip in the upper ureter, and an 8f 26cm percuflex stent inserted over the wire.All components were flushed with saline.There was difficulty withdrawing the inner stiffening catheter from pusher and stent; it was partly out when the hub came off the stiffening catheter.It felt like it was stuck on the wire.Everything was pulled back into the sheath.Upon examination outside the body, the wire had partly fallen apart with a fragment sticking through the stiffening catheter.The procedure was completed with a new amplatz super stiff guidewire.There were no patient complications reported due to this event.This event has been deemed a reportable event based on the investigation finding of core wire detached.Please see block h10 for full investigation details.
 
Additional Manufacturer Narrative
Block h6 (device codes): problem code a0401 captures the reportable investigation results of core wire detached.Block h10: the returned guidewire was unraveled, the coiled wire was found stretched along the distal end section and the solder ball was detached from core wire distal end.In addition, an unknown catheter device was returned loaded with the device and it has the coil distal tip trapped.Based on the condition of the returned device, engineers determined that the problem observed is most likely that excessive force had been applied trying to advance/release the device that caused the damage of the guidewire at distal section.It's important to mention that the device was dimensional tested and the results were within specification.The type of damage found in the device indicates it is likely that it was caused by the way in which the device was handled (excessively and/or forcefully) during procedure or during interaction with the other devices.Boston scientific has determined the most probable cause of this complaint is adverse event related to procedure.It is most likely that the adverse event occurred during the procedure and the device had no influence on event which led to the reported event.Device history record review: a review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.Labeling review: a labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13548535
Report Number2134265-2022-01712
Device Sequence Number14733960
Product Code DQX
UDI-Device Identifier08714729295730
UDI-Public08714729295730
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K843013
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2024
Device Model NumberM001465250
Device Catalogue Number39575
Device Lot Number0027561606
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/28/2022
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date02/17/2022
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown